How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr Rossi Your Own Question

Dr Rossi
Dr Rossi, Licensed Psychotherapist
Category: Relationship
Satisfied Customers: 4627
Experience:  Certified Hypnotherapist, Author, 13+years of experience.
Type Your Relationship Question Here...
Dr Rossi is online now
A new question is answered every 9 seconds

My son is hearing things and now he thinks he is seeing things...

This answer was rated:

My son is hearing things and now he thinks he is seeing things... he is making this up or could it be something he smoked or is this for real and he needs to be taken to the funny farm

Good Evening,


Auditory and visually hallucinations can appear in someone who is severely depressed.

Psychosis can also occur as a result of having taken drugs or when someone has schizophrenia and in some cases it can be caused due to neurological issues..

Dr Rossi and other Relationship Specialists are ready to help you
Customer: replied 6 years ago.
Okay ya the depression makes sense .... he is on prozac and zyprexa... but we are weaning him off of the zyprexa... is this a good idea? Should he continue to be on the zyprexa? He hasnt smoked (pot) anything now for about 3 weeks. Well so he tells me. But i guess my questions is that could it still be effecting him? AND what do we do now? What should i do? Schizophrenia has been ruled out! What are these neurological issues that you talk about?

I would suggest that for the medication you speak to his prescribing MD so they can make the necessary adjustments. Pot rarely produces hallucinations unless in is an intoxication case (uncommon) so it is unlikely that the pot is causing this (and the symptoms even in intoxication should not last more than a day)

Neurological issues would relate to tumors.

Customer: replied 6 years ago.

Thank you .... and okay that is what i was thinking as far as the Pot is concerned but our

therapist seems to think that maybe the pot was laced with something .. but even if it was it would last this long right?

Also we have talked to the perscibing MD about this and he doesnt seem to think that lowering the dose of the Zyprexa or any of the drugs has really much to do with any of these issues... the hearing things and seeing things....

Soo this is why i am so confused and concerned ... so i guess maybe what you are saying is that maybe all of this is leading to a Neuro issue? Tumor? Why isnt anyone else telling me this.... Should i just make an appt with our GP?

It is possible to lace pot with something and a drug/urine test can show if he was honest. Hallucinogenics won't last that long even if it was.

Another speculation is - if someone is misdiagnosed and is suffering from bipolar disorder vs depression only, antidepressants can cause mania (but you're reporting hallucinations and those are not common in bipolar individuals (more common in severely depressed ones ie psychotic depression) You would want to watch for mania or hypomania- rapid speech, staying up all night, having a lot of energy, seems to be wined up and on the go, impulsive behaviors- sexual, spending/risk taking.

Having a tumor causing the hallucinations is also rare and a brain scan can show if there is any growth pushing on the brain tissue (but if it is an option, you can have a CAT scan just to rule it out) The GP is not the best for this- better try to have him see a psychiatrist or neurologist (if you have insurance, they will let you know who is in network to save on the cost) but, the GP may have to make a neurologist referral.

Customer: replied 6 years ago.

No bi-polar has been ruled out as well... he doesnt have any of the mania's.

Yes i have insurance .. yes we are already seeing a psychiatrist. He is the one that is monitoring the meds and he is the one thay told us that the meds really have nothing to do with these symptoms.

Yes i would have to contact my GP to get a referral to a neuro through my insurance.

So any other suggetions...? I am just scared all the time ... dont feel like i can leave him alone... not sure what he is capable of when he gets into these zones... he is 15 1/2 and i should have to do with him ........ i am just scared and worried all the time.

Thank you for your help

Just make sure he is not homicidal/suicidal; you're already doing what you have to do.
Dr Rossi and other Relationship Specialists are ready to help you

Related Relationship Questions